Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

alternatives for ADHD

I have been taking Vyvanse for over 3 years now, 1 60 mg tablet daily, however they believe it has something to do with my blood pressure being high now. Im 40 years old and this is the only thing that I have been able to try and not feel myself after taking, and I have never had a hard crash after taking it. It was actually GOD sent... So I stopped taking it and now I can tell the difference and struggle a lot daily. Does anybody know of anything that I can take as an alternative or something even natural to help me somewhat?
2 Responses
189897 tn?1441126518
COMMUNITY LEADER
The main question is....has your blood pressure gone down since stopping the V?  V is literally out of your system the next day, so it should be easy to tell if that is the cause.  
  How well do you sleep at night?  Have you been having anxiety attacks?  Are you on any other meds?  Finally, was it a cardiologist that said to stop the meds or a general gap?
2 Comments
It has it's not back down to normal readings but it is not between 180-218. It was sky high every day all of a sudden, I didn't understand at all why and to be honest still doesn't know or understand. I don't sleep well at all anymore, I wake up between 2:30-2:45 every day now, but I can and do go back to sleep after about 30 mins. I do take Errin birth control, vitamin d3, Multi Vitamin, Duloxetine 30 mg 1 day. I think my anxiety attacks are pretty much under control since I take the duloxetine, and I really think with me taking Duloxetine and me completely stopping the vyvanse was why I didn't have a harder time coming off the medication.
I am wondering if the Duloxetine is what is helping with the blood pressure.  Anxiety can cause increased heart rate and thus I would assume high blood pressure.   Heck just getting your blood pressure taken, if you are worried about it will cause a higher blood pressure.  
Was your blood pressure monitored before you started the Duloxetine?  And what is weird to me is that if the V was causing the high blood pressure - you think it would have been high the whole time you were on Vyvannse.  And for it to go sky high all of a sudden, it seems like it was more of a particular event that caused it - not your V.

Blood pressure is tricky.  I am glad you have gotten it back down.  I have friends on blood pressure medication and it is trial and error till they find what works for them.

My question about your doctor(s) was because I was not sure that you were getting the best information.   Quality of life is important.  It may be that taking a smaller dose of  might also work for you without the blood pressure effects (if that is what is causing the increase in blood pressure).  And, of course, the whole anxiety thing could be the key.

I don't know how helpful I have been, but maybe the questions I asked you could ask your doctor.  I would appreciate it if you would let me know how things go.  This could happen to others too.   Best wishes.
189897 tn?1441126518
COMMUNITY LEADER
By the way, you might want to look into Intuniv (guanfacine).  It was invented to treat high blood pressure, but was also found to help with ADHD.  And it is common to be on both Intuniv and a stim medication.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?